Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 19, NWS Jackson, MS

April 24, 2015Bolivar County, Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Apr 24, 2015, 11:44 PM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2015, 11:44 PM CDT (04:44 UTC)
Expired
Apr 25, 2015, 1:45 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Chicot County, AR, Bolivar County, MS, Washington County, MS

What was reported inside it

TimeReportWhereRemark
Apr 25, 12:00 AM CDTFLASH FLOODDermott, ARWATER RUNNING ACROSS HIGHWAY 35 AND SEVERAL STREETS FLOODED IN DERMOTT REPORTED BY DERMOTT EM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WGUS54 KJAN 250444
FFWJAN
ARC017-MSC011-151-250645-
/O.NEW.KJAN.FF.W.0019.150425T0444Z-150425T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1144 PM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
  BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...
  NORTHERN WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 145 AM CDT
    
* AT 1143 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING  
  VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN 
  HAVE ALREADY FALLEN. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GREENVILLE...CLEVELAND...LELAND...LAKE VILLAGE...DERMOTT...
  SHELBY...SHAW...ROSEDALE...SCOTT...MOUND BAYOU...METCALFE...
  RENOVA...BOYLE...BENOIT...GUNNISON...WINTERVILLE...LAMONT...
  MCMILLAN CORNER...JERSEY POINT AND DEESON.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES IN LESS THAN 90 
MINUTES ARE POSSIBLE IN THE WARNED AREA. THIS WOULD CAUSE FLASH 
FLOODING OF LOW LYING AND FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3412 9066 3374 9066 3362 9070 3362 9076
      3338 9079 3323 9146 3356 9145 3352 9125
      3356 9124 3359 9114 3368 9123 3371 9116
      3368 9103 3371 9113 3377 9115 3378 9099
      3385 9107 3394 9103 3395 9102 3412 9083

$$

AEG
1 follow-up statement
754 
WGUS74 KJAN 250547
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CDT SAT APR 25 2015

ARC017-MSC011-151-250645-
/O.CON.KJAN.FF.W.0019.000000T0000Z-150425T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-BOLIVAR MS-WASHINGTON MS-
1247 AM CDT SAT APR 25 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
NORTHERN CHICOT...BOLIVAR AND NORTHERN WASHINGTON COUNTIES...

AT 1246 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA...PARTICULARLY ACROSS SOUTHERN 
BOLIVAR...NORTHERN WASHINGTON AND NORTHERN CHICOT COUNTIES. UP TO 
THREE INCHES OF RAIN HAVE ALREADY FALLEN IN THE LAST COUPLE OF 
HOURS. FLASH FLOODING IS LIKELY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENVILLE...CLEVELAND...LELAND...LAKE VILLAGE...DERMOTT...SHELBY...
SHAW...ROSEDALE...SCOTT...MOUND BAYOU...METCALFE...RENOVA...BOYLE...
BENOIT...GUNNISON...WINTERVILLE...LAMONT...MCMILLAN CORNER...JERSEY
POINT AND DEESON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3412 9066 3374 9066 3362 9070 3362 9076
      3338 9079 3323 9146 3356 9145 3352 9125
      3356 9124 3359 9114 3368 9123 3371 9116
      3368 9103 3371 9113 3377 9115 3378 9099
      3385 9107 3394 9103 3395 9102 3412 9083

$$

AEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 10:21 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 24, 10:21 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT FRI APR 24 2015

.UPDATE...LATEST HIRES HRRR GUIDANCE SHOWS THE BOWING LINE MOVING
THROUGH THE NW LOUISIANA AND SW ARKANSAS PUSHING INTO MAINLY THE
DELTA REGION LATER TONIGHT THEN DEVELOPING SOUTHEASTWARD. SPC HAS
EXTENDED OUR WESTERN AREAS INTO A TORNADO WATCH UNTIL 4 AM. SO HAVE
ADJUSTED ZONES AND GRIDS ACCORDINGLY. UPPER 00Z PLOTS SHOWS GOOD
DIVERGENCE OVER THE REGION EVEN WITH GOOD JET ENERGY AND STRONG
SHEAR. MEANWHILE ON THE SURFACE THE WARM FRONT WAS PUSHING NORTH.
WILL SEND UP A 06Z BALLOON TO SEE HOW THE ATMOSPHERE HAS EVOLVED
AHEAD OF THE BOWING LINE./17/

./PREVIOUS DISCUSSION...445 PM CDT FRI APR 24 2015

.DISCUSSION...MORNING CONVECTIVE COMPLEXES HAVE DIMINISHED AS THEY
HAVE MOVED EAST BUT HAVE BROUGHT SOME RAIN TO THE REGION THROUGH THIS
AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO
MOVE INTO THE REGION FROM THE WEST BUT THESE ARE MUCH MORE SCATTERED.
DESPITE THE DRIER AIR THAT WAS IN PLACE ACROSS THE REGION THIS
MORNING...LOW LEVEL MOISTURE HAS RETURNED TO THE REGION WITH
DEWPOINTS ACROSS SOUTHERN AND CENTRAL SECTIONS OF THE REGION IN THE
MID TO UPPER 60S. THIS IS THANKS TO A NORTHWARD MOVING WARM FRONT
FROM THE COAST. NORTH OF THE WARM FRONT...DEWPOINTS ARE IN THE MID
50S BUT EXPECT THAT THESE SHOULD INCREASE THROUGH THE REMAINDER OF
THE EVENING AS SOME MODELS EVEN SHOW UP TO 70 DEGREE DEWPOINTS ACROSS
PORTIONS OF THE REGION. MODELS CONTINUE TO INDICATE THAT ADDITIONAL
STORMS WILL DEVELOP ACROSS THE DELTA AS THE EVENING
PROGRESSES....PARTICULARLY AFTER 8-10PM. AT THIS POINT VERTICAL
TOTALS AND DEEP LAYER SHEAR INCREASE THROUGH THE EVENING(WITH SHEAR
VALUES APPROACHING 60-70KTS) AND SHOULD BE PLENTY SUFFICIENT FOR
DAMAGING WINDS...HAIL AND TORNADOES. IT APPEARS THAT THE LATEST RUNS
OF THE HRRR MIGHT HAVE THE BEST HANDLE ON THE SITUATION AS A SMALL
AREA OF LOW PRESSURE DEVELOPS IN THE DELTA IN ASSOCIATION WITH THE
APPROACHING SQUALL LINE. IT BRINGS THE LINE THROUGH MOSTLY THE
NORTHERN SECTIONS OF MY CWA FROM ABOUT 03-10Z WITH SEVERAL LEWP
STRUCTURES AND IT DOES APPEAR THAT LOCATIONS ALONG AND NORTH OF I-20
HAVE THE GREATEST SEVERE POTENTIAL...ESPECIALLY IN THE DELTA. WE
HAVE GONE AHEAD AND UPGRADED OUR HWO PRODUCTS ESPECIALLY IN THE DELTA
WHERE A SIGNIFICANT THREAT FOR SEVERE WEATHER IS EXPECTED WITH
GREATER THAN 75MPH WINDS AND STRONG TORNADOES POSSIBLE. /28/

ON SATURDAY THE OVERNIGHT THUNDERSTORM ACTIVITY WILL LEAVE A
BOUNDARY SET UP OVER THE AREA AND THE GFS/ECMWF INDICATE AT LEAST
ISOLATED TO SCATTERED THUNDERSTORM POTENTIAL SATURDAY AFTERNOON.
WITH GOOD LAPSE RATES OF AROUND 6.5 C/KM...LARGE HAIL LOOKS LIKE IT
WILL BE THE MAIN CONCERN ALONG WITH DAMAGING WIND GUSTS. STILL CANT
COMPLETELY RULE OUT A TORNADO BUT HAIL AND WIND SHOULD BE THE MAIN
CONCERN. EXPECT ALL OF THE THUNDERSTORM POTENTIAL TO END EARLY
SATURDAY EVENING WITH CLEARING SKIES SATURDAY NIGHT AS DRIER AIR
BUILDS IN./15/

THE UPPER LEVEL PATTERN ACROSS THE CONUS LOOKS TO GET QUITE
AMPLIFIED BY SUNDAY AS THE PREVIOUS TROUGH ENERGY BRINGING INCLEMENT
WEATHER IN THE SHORT TERM BECOMES PART OF A CONSOLIDATED AND LARGE
UPPER LOW OFF THE NORTHEAST COAST AND MORE ENERGY DIGS TOWARD THE
SOUTHERN PLAINS. SHORT WAVE RIDGING IN BETWEEN THESE TROUGHS WILL BE
OVER THE LOWER MS VALLEY WITH A COLD FRONT PREVIOUSLY EXPECTED TO
COME INTO THE NORTH SUNDAY LIKELY DELAYED UNTIL LATE IN THE DAY
ACCORDING TO LATEST MODEL CONSENSUS. THIS SHOULD SPELL A VERY WARM
AND MOSTLY SUNNY SUNDAY FOR MUCH OF THE REGION WITH HIGHS IN THE MID
TO UPPER 80S.

BY LATER SUNDAY NIGHT AND ESPECIALLY MONDAY DISTURBANCES SHOULD
START EJECTING OUT OF THE APPROACHING PLAINS UPPER
LOW...UNDERCUTTING HIGH LATITUDE BLOCKING IN THE PERSISTENTLY ACTIVE
SOUTHERN BRANCH OF THE JET STREAM. LATEST MODEL SOLUTIONS ARE
HINTING IN THIS PATTERN THAT BAROCLINICITY AND INSTABILITY FOCUSED
FROM THE RED RIVER VALLEY TOWARD THE GULF COAST WILL PROVIDE A FOCUS
FOR THUNDERSTORM COMPLEXES RIDING SOUTHEAST AND BLENDED GUIDANCE IS
CATCHING ON TO THIS. MONDAY AND MONDAY NIGHT POPS ARE MOST STRONGLY
FOCUSED IN SOUTHERN (AND ESPECIALLY SOUTHWESTERN) ZONES AND IT IS
QUITE POSSIBLE POPS COULD TREND EVEN MORE WEIGHTED TOWARD THE COAST.
IT IS NOT UNTIL TUESDAY OR WEDNESDAY WHEN THE UPPER LOW SHOULD COME
OVER THE REGION AND POSITIVELY FORCE SOLID RAIN AND EMBEDDED STORM
OPPORTUNITIES ACROSS THE WHOLE OF THE LOWER MS VALLEY.

MUCH DRIER WEATHER LOOKS TO MOVE IN FOR MIDDLE OF THE WEEK INTO THE
WEEKEND AS UPPER RIDGING TAKES HOLD ONCE AGAIN. /BB/

&&

.AVIATION...AS A WARM FRONT PUSHES NORTHEAST ACROSS THE AREA LATER
TONIGHT...EXPECT INCREASING CHANCES FOR TSRA AND LOWER
CIGS...ESPECIALLY ALONG AND NORTHWEST OF THE HEZ-JAN-GTR CORRIDOR IN
THE 03Z-12Z TIME FRAME. DRIER AIR WILL BECOME TO MOVE BACK IN
SATURDAY FROM THE WEST...BUT THERE WILL BE LINGERING CHANCES FOR
TSRA ESPECIALLY IN THE HBG/PIB AREA. OTHERWISE...EXPECT VFR
CONDITIONS TO PREVAIL THROUGH THE AFTERNOON INTO THE EVENING HOURS.
/EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  85  67  87 /  71  40   8   7
MERIDIAN      68  84  66  86 /  66  50  11   7
VICKSBURG     70  87  66  87 /  74  26   8   9
HATTIESBURG   71  85  68  89 /  42  45  10   8
NATCHEZ       71  85  68  86 /  53  31   7   7
GREENVILLE    67  86  63  82 /  97  22   5   9
GREENWOOD     67  86  63  83 /  96  34   8  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/28/15/BB/EC
Hazardous weather outlook, Apr 24, 3:48 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI APR 24 2015

ARZ074-075-LAZ007>009-015-MSZ018-019-034-040-041-252100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...TONIGHT

SEVERE STORMS ARE LIKELY TONIGHT IN THE ARKLAMISS DELTA REGION WITH
SIGNIFICANT SEVERE WEATHER POSSIBLE...INCLUDING DAMAGING WIND GUSTS
GREATER THAN 75 MPH AND POSSIBLE STRONG TORNADOES. IN
ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE
GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER
10 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT.

LAZ016-023>026-MSZ025>033-035>039-042-047-252100-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-WARREN-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...ELEVATED
TIMING...MAINLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TONIGHT

SEVERE STORMS ARE EXPECTED LATE TONIGHT...MAINLY NORTHWEST OF A
NATCHEZ TO VICKSBURG TO MACON LINE. STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...TORNADOES...AND HAIL. IN
ADDITION...HEAVY RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE
GREATEST POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER
MIDNIGHT. THERE IS A LIMITED THREAT FOR ISOLATED SEVERE STORMS TO
LINGER INTO SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH SATURDAY.

MSZ043>046-048>062-252100-
MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN-LINCOLN-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT THROUGH SATURDAY

SEVERE STORMS ARE POSSIBLE LATE TONIGHT MAINLY NORTH OF BROOKHAVEN TO
LAUREL LINE. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND HAIL...AND A TORNADO WILL BE POSSIBLE. IN ADDITION...HEAVY
RAINFALL COULD BRING LOCALIZED FLASH FLOODING. THE GREATEST
POTENTIAL FOR SEVERE WEATHER AND FLOODING SHOULD BE AFTER MIDNIGHT. A
LIMITED THREAT FOR ISOLATED SEVERE STORMS WILL CONTINUE THROUGH
SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH SATURDAY.

MSZ063>066-072>074-252100-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
348 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...LIMITED
TIMING...SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...SATURDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE SATURDAY. THE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...AND POSSIBLY A
TORNDADO.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY.

EC

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 24, 8:02 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CDT FRI APR 24 2015

ARZ074-075-LAZ007-008-250145-
ASHLEY AR-CHICOT AR-WEST CARROLL LA-MOREHOUSE LA-
802 PM CDT FRI APR 24 2015

...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY
AND SOUTHERN CHICOT COUNTIES...WEST CARROLL AND CENTRAL MOREHOUSE
PARISHES UNTIL 845 PM CDT...

AT 801 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR JONES TO NEAR GALION TO 9 MILES
SOUTHEAST OF BASTROP...AND MOVING NORTHEAST AT 60 MPH.

HALF INCH HAIL AND WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  JONES AROUND 805 PM CDT.
  WILMOT AND PARKDALE AROUND 810 PM CDT.
  GOODWILL AROUND 815 PM CDT.
  EUDORA...OAK GROVE AND CHICOT JUNCTION AROUND 830 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FOREST...KILBOURNE
AND BONITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3259 9187 3285 9171 3306 9171 3340 9108
      3333 9114 3324 9110 3329 9107 3328 9105
      3325 9105 3322 9109 3314 9109 3313 9120
      3306 9112 3304 9113 3300 9117 3300 9126
      3294 9131 3288 9131 3286 9134 3279 9134
TIME...MOT...LOC 0101Z 242DEG 51KT 3300 9168 3287 9168 3268 9180

19
Special weather statement, Apr 24, 8:21 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT FRI APR 24 2015

ARZ075-MSZ034-250200-
CHICOT AR-WASHINGTON MS-
821 PM CDT FRI APR 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT AND CENTRAL
WASHINGTON COUNTIES UNTIL 900 PM CDT...

AT 821 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR EUDORA...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CHICOT JUNCTION AROUND 825 PM CDT.
  AVON AND WAYSIDE AROUND 840 PM CDT.
  LELAND AROUND 855 PM CDT.
  TRIBBETT AROUND 900 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ARCOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3351 9089 3332 9076 3327 9076 3327 9074
      3302 9135 3318 9146
TIME...MOT...LOC 0121Z 239DEG 48KT 3315 9133

19
Special weather statement, Apr 24, 8:52 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
852 PM CDT FRI APR 24 2015

MSZ019-025-035-250230-
LEFLORE MS-SUNFLOWER MS-HUMPHREYS MS-
852 PM CDT FRI APR 24 2015

...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT SOUTHERN
SUNFLOWER...NORTHWESTERN HUMPHREYS AND LEFLORE COUNTIES THROUGH
930 PM CDT...

AT 851 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRIBBETT TO
DARLOVE...AND MOVING NORTHEAST AT 65 MPH.

DIME SIZE HAIL AND WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HOLLY RIDGE AROUND 855 PM CDT.
  ISOLA AROUND 900 PM CDT.
  INDIANOLA AND INVERNESS AROUND 905 PM CDT.
  MOORHEAD...SUNFLOWER AND SWIFTOWN AROUND 910 PM CDT.
  BLAINE AROUND 915 PM CDT.
  ITTA BENA...SIDON AND QUITO AROUND 920 PM CDT.
  SUNNYSIDE AROUND 925 PM CDT.
  GREENWOOD AROUND 930 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCHLATER AND MORGAN
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3370 9030 3370 9026 3346 9013 3342 9014
      3342 9017 3335 9017 3337 9032 3336 9031
      3335 9028 3331 9029 3332 9032 3317 9068
      3321 9068 3323 9073 3327 9073 3327 9076
      3351 9076 3374 9031
TIME...MOT...LOC 0151Z 240DEG 57KT 3338 9083 3324 9077

19
Special weather statement, Apr 24, 10:31 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 PM CDT FRI APR 24 2015

MSZ035-041-250415-
HUMPHREYS MS-SHARKEY MS-
1031 PM CDT FRI APR 24 2015

...A STRONG THUNDERSTORM WILL AFFECT HUMPHREYS AND CENTRAL SHARKEY
COUNTIES UNTIL 1115 PM CDT...

AT 1031 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR BELZONI TO NEAR ROLLING FORK...AND
MOVING NORTHEAST AT 65 MPH.

WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BELZONI AND ISOLA AROUND 1035 PM CDT.
  MIDNIGHT AROUND 1050 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CARY...SILVER CITY
AND LOUISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3326 9045 3324 9037 3328 9037 3330 9033
      3310 9035 3313 9038 3309 9037 3312 9042
      3310 9043 3301 9038 3301 9044 3297 9045
      3292 9066 3279 9095 3310 9075 3310 9068
      3314 9070 3327 9064 3327 9056 3333 9045
TIME...MOT...LOC 0331Z 244DEG 54KT 3316 9057 3286 9086

19
Special weather statement, Apr 24, 11:08 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1108 PM CDT FRI APR 24 2015

MSZ036-250500-
HOLMES MS-
1108 PM CDT FRI APR 24 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HOLMES
COUNTY UNTIL MIDNIGHT CDT...

AT 1107 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOWARD TO 6 MILES
SOUTHWEST OF THORNTON...AND MOVING NORTHEAST AT 60 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  TCHULA AROUND 1115 PM CDT.
  HOWARD AROUND 1125 PM CDT.
  LEXINGTON AND EMORY AROUND 1130 PM CDT.
  BOWLING GREEN AROUND 1140 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3321 8975 3320 8976 3319 8978 3318 8978
      3312 8981 3301 9034 3302 9034 3302 9035
      3301 9037 3302 9038 3304 9038 3319 9025
      3329 9003
TIME...MOT...LOC 0407Z 244DEG 53KT 3313 9023 3301 9041

19
Special weather statement, Apr 24, 11:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1118 PM CDT FRI APR 24 2015

MSZ018-250445-
BOLIVAR MS-
1118 PM CDT FRI APR 24 2015

...A STRONG THUNDERSTORM WILL AFFECT BOLIVAR COUNTY UNTIL 1145 PM
CDT...

AT 1118 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ROSEDALE TO NEAR
ARKANSAS CITY...AND MOVING EAST AT 55 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ROSEDALE AND GUNNISON AROUND 1125 PM CDT.
  DEESON AROUND 1130 PM CDT.
  SHELBY AND MOUND BAYOU AROUND 1135 PM CDT.
  CLEVELAND...SHAW AND BOYLE AROUND 1145 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MERIGOLD...BEULAH...
PACE...DUNCAN...ALLIGATOR AND WINSTONVILLE.

LAT...LON 3362 9066 3362 9076 3354 9076 3354 9123
      3360 9113 3370 9118 3368 9103 3372 9114
      3378 9114 3378 9099 3385 9107 3393 9101
      3398 9107 3400 9102 3396 9097 3402 9099
      3402 9090 3410 9088 3412 9066
TIME...MOT...LOC 0418Z 255DEG 46KT 3389 9102 3354 9119

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:21 PM CDTSpecial Weather StatementJANWashington39 min
Apr 24, 8:52 PM CDTSpecial Weather StatementJANLeflore38 min
Apr 24, 10:31 PM CDTSpecial Weather StatementJANHumphreys, Sharkey44 min
Apr 24, 11:08 PM CDTSpecial Weather StatementJANHolmes52 min
Apr 24, 11:16 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes59 min
Apr 24, 11:18 PM CDTSpecial Weather StatementJANBolivar27 min
Apr 25, 12:01 AM CDTSpecial Weather StatementJANLeflore, Sunflower29 min
Apr 25, 12:09 AM CDTTornado WarningJANIssaquena, Washington66 min
Apr 25, 12:18 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren57 min
Apr 25, 12:24 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore51 min
Apr 25, 12:39 AM CDTTornado WarningJANHumphreys, Issaquena, Sharkey, Yazoo51 min
Apr 25, 1:05 AM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Warren, Yazoo55 min
Apr 25, 1:11 AM CDTSpecial Weather StatementJANCarroll, Choctaw, Montgomery, Webster49 min
Apr 25, 1:16 AM CDTSevere Thunderstorm WarningJANHolmes44 min
Apr 25, 1:22 AM CDTTornado WarningJANMadison, Yazoo38 min
Apr 25, 1:28 AM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster33 min
Apr 25, 1:38 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Apr 25, 1:44 AM CDTSevere Thunderstorm WarningJANAttala, Leake61 min
Apr 25, 2:01 AM CDTTornado WarningJANLeake, Madison, Rankin, Scott44 min
Apr 25, 2:23 AM CDTTornado WarningJANLeake, Neshoba, Newton, Scott47 min
Apr 25, 2:33 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston42 min
Apr 25, 2:54 AM CDTTornado WarningJANKemper, Lauderdale66 min
Apr 25, 3:42 AM CDTSpecial Weather StatementJANLauderdale48 min
Apr 25, 4:45 AM CDTSpecial Weather StatementJANWinston30 min
Apr 25, 9:53 AM CDTRiver Flood WarningJANYazoo9 days
Apr 25, 12:46 PM CDTSpecial Weather StatementJANNeshoba29 min
Apr 25, 1:33 PM CDTSpecial Weather StatementJANKemper27 min
Apr 24, 8:02 PM CDTSpecial Weather StatementJANChicot43 min
Apr 24, 11:23 PM CDTSevere Thunderstorm WarningJANAshley67 min
Apr 24, 11:32 PM CDTTornado WarningJANAshley47 min
Apr 24, 11:57 PM CDTSevere Thunderstorm WarningJANChicot43 min

Nearby

Flash Flood Warnings in Mississippi, 2015Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.